Health officials in Erie County, Pennsylvania and Chautauqua County, New York are sounding the alarm, reporting concerns over a recent spike in drug overdoses.
The U.S. Drug Enforcement Administration (DEA) is warning about an increase in the trafficking of fentanyl mixed with a horse tranquilizer known on the street as “tranq.”
“Tranq” is a powerful sedative that has only been approved for animals, and fentanyl is a dangerous deadly drug.
The Erie County District Attorneys Office posted the warning to raise awareness.
Meanwhile in Jamestown, New York, they saw an uptick in fatal drug overdoses over the weekend.
The commissioner of social services noted this likely indicates a deadly supply of street drugs in Chautauqua County.
“Are these individuals, individuals who were active users for an extended period of time, or are these more first time users. Is the batch that strong? I would say it does raise a lot of questions, especially for the size of our county, and more investigation and more exploration that we need to do,” said Carmelo Hernandez, director, Chautauqua County Department of Mental Hygiene.
Chautauqua County reported four deaths suspected to be drug overdoses in the Jamestown vicinity this weekend.